Alert archive / Nebraska / Wind Advisories in 2012

Wind Advisory 32, NWS Hastings, NE

November 21, 201217 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Nov 21, 2012, 9:16 PM CST for 17 counties in Nebraska. It took effect at Nov 22, 2012, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2012, 9:16 PM CST (03:16 UTC)
In effect from
Nov 22, 2012, 9:00 AM CST
Expired
Nov 22, 2012, 6:00 PM CST
In force
9 hr
Issued by
NWS Hastings, NE

Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 72 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3753 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WWUS73 KGID 220316
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
916 PM CST WED NOV 21 2012

...A WIND ADVISORY HAS BEEN ISSUED FOR THANKSGIVING DAY FOR MUCH
OF SOUTH-CENTRAL NEBRASKA...

.AFTER A DAY OF RECORD HIGH TEMPERATURES TODAY...A STRONG COLD
FRONT WILL MOVE THROUGH SOUTH-CENTRAL NEBRASKA TOMORROW MORNING.
THIS FRONT WILL USHER IN COOLER AIR...WITH ITS INITIAL PUSH
COINCIDING WITH WINDY CONDITIONS.

NEZ039>041-046>049-060>064-072>076-221215-
/O.NEW.KGID.WI.Y.0032.121122T1500Z-121123T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER
916 PM CST WED NOV 21 2012

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY. 

HAZARDS: HIGH WINDS. 

TIMING: FROM MID MORNING THROUGH THE AFTERNOON HOURS. THE
STRONGEST WINDS WILL OCCUR BETWEEN 10 AM AND 3 PM.

WIND SPEEDS: 30 TO 40 MPH...WITH GUSTS OF 45 MPH.

IMPACTS: DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH
PROFILE VEHICLES SUCH AS TRACTOR TRAILERS...BOX TRUCKS...CAMPERS
...AND BUSES. DRIVERS WILL ENCOUNTER DANGEROUS CROSS WINDS...
MAINLY ON EAST WEST ROADS...INCLUDING INTERSTATE 80. UNSECURED
OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...OUTDOOR DECORATIONS...AND
TRASH CANS MAY BE PICKED UP...AND BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HALBLAUB
3 follow-up statements
362 
WWUS73 KGID 221206
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
606 AM CST THU NOV 22 2012

...A WIND ADVISORY HAS BEEN ISSUED FOR TODAY FOR MUCH OF SOUTH 
CENTRAL NEBRASKA...

.A STRONG COLD FRONT MOVING THROUGH SOUTH CENTRAL NEBRASKA WILL
USHER IN COOLER AIR...WITH ITS INITIAL PUSH COINCIDING WITH WINDY
CONDITIONS.

NEZ039>041-046>049-060>064-072>076-222015-
/O.CON.KGID.WI.Y.0032.121122T1500Z-121123T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER
606 AM CST THU NOV 22 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...


* TIMING...FROM MID MORNING THROUGH THE AFTERNOON HOURS. THE
  STRONGEST WINDS WILL OCCUR BETWEEN 9 AM AND 3 PM.

* WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...THESE CONDITIONS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
  NOT BLOWN ABOUT BY THE STRONG WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
046 
WWUS73 KGID 221733
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1133 AM CST THU NOV 22 2012

...GUSTY NORTHWEST WINDS THROUGH THIS AFTERNOON...

.A STRONG COLD FRONT CONTINUES TO PUSH SOUTH THROUGH THE
AREA...WITH GUSTY NORTHWEST WINDS BUILDING IN BEHIND THE FRONT.
SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE
FORECAST THROUGH THE AFTERNOON HOURS.

NEZ039>041-046>049-060>064-072>076-230000-
/O.CON.KGID.WI.Y.0032.000000T0000Z-121123T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER
1133 AM CST THU NOV 22 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON
  HOURS.

* WINDS...NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS NEAR 45
  MPH.

* IMPACTS...THESE CONDITIONS WILL MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO 
  THEY ARE NOT BLOWN ABOUT BY THE STRONG WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
709 
WWUS73 KGID 230026
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CST THU NOV 22 2012


NEZ039>041-046>049-060>064-072>076-230130-
/O.EXP.KGID.WI.Y.0032.000000T0000Z-121123T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER
626 PM CST THU NOV 22 2012

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Nov 21, 6:34 PM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Nov 21, 6:34 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
634 PM CST WED NOV 21 2012

.UPDATE...

WE ARE CURRENTLY EVALUATING THE NEED FOR A WIND ADVISORY TOMORROW
...ROUGHLY ALONG AND N OF A LINE FROM ELWOOD-GRI-CENTRAL CITY.
WE CONT TO REVIEW 18Z MODELS AND WE'LL PROBABLY JOIN LBF/OAX.

MORE LATER...

&&

.PREV DISCUSSION... /ISSUED 602 PM CST WED NOV 21 2012/

AVIATION...(00Z GRI TAF THROUGH 00Z FRIDAY)

TNGT: VFR WITH A FEW 25K FT CIRRUS INCREASING TO SCT AFTER 06Z.
AFTN GUSTINESS HAS ALREADY DROPPED OFF AS THE BOUNDARY LAYER IS
STABILIZING. EXPECT S WINDS 9-14 KTS SHIFTING TO SW AFTER 08Z AND
DECREASING.

THXGVG DAY: VFR AND WINDY WITH A COLD FROPA 13-15Z. LGT SW WINDS
WILL SHIFT TO NW AND RAPIDLY INCREASE TO 20-30 KTS. GUSTS UP TO
37 KTS. A FEW STRATOCU COULD DEVELOP 3500-4000 FT.

CIG/VSBY CONFIDENCE: HIGH
WIND SPEED/DIR CONFIDENCE: HIGH...EXCEPT AVG ON TIMING OF FROPA
WX CONFIDENCE: HIGH

PREV DISCUSSION... /ISSUED 304 PM CST WED NOV 21 2012/

SHORT TERM...NOW THROUGH THANKSGIVING DAY.

UPPER LEVEL ANALYSIS REVEALS A SHORTWAVE TROUGH OVER THE
NORTHWESTERN UNITED STATES QUICKLY HEADING EAST. PLENTY OF WARM
AIR  ADVECTION IS CURRENTLY OCCURRING THIS AFTERNOON.

A SURFACE TROUGH IN WESTERN NEBRASKA WILL MAKE ITS WAY EAST INTO
THE  CWA TONIGHT. THIS WILL CREATE A POTENTIAL PROBLEM WITH
DETERMINING LOW TEMPERATURES TONIGHT. WE WILL GENERALLY HAVE
DECENT MIXING TO KEEP THE TEMPERATURES UP...BUT AS THE TROUGH
HEADS EAST...A NARROW CORRIDOR OF LIGHT WIND COULD DEVELOP ACROSS
THE CWA AND TEMPERATURES COULD REALLY TANK. ALSO...TEMPERATURE MAY
ACTUALLY START COMING UP IN THE WESTERN CWA LATE TONIGHT BEHIND
THE TROUGH...WHERE THE WIND SHIFTS TO THE WEST.

A STRONG COLD FRONT IS STILL EXPECTED TO SWING THROUGH FROM THE
NORTH FOR THANKSGIVING WITH COLD AIR ADVECTION IN FULL SWING BY
LATE  AFTERNOON AS THE AFOREMENTIONED SHORTWAVE TROUGH MAKES ITS
WAY INTO THE CENTRAL PLAINS. THE AMBIENT ENVIRONMENT IS QUITE
DRY...SO IT WILL BE TOUGH TO MUSTER MUCH OF ANY SKY COVER MUCH
LESS ANY PRECIPITATION. I INCREASED THE WIND SPEEDS A BIT FROM THE
PREVIOUS FORECAST THANKS TO FAIRLY SHARP HEIGHT RISES...AND
POSSIBLY FLIRTING WITH WIND ADVISORY UP TOWARD ORD...BUT NOT
ENOUGH FOR ME TO ISSUE AN ADVISORY AT THIS TIME.

LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. PRIMARY FORECAST
CONCERNS LIE WITH  A BIT OF A ROLLER COASTER FOR
TEMPERATURES...AND A SLIGHT CHANCE OF PRECIPITATION EARLY NEXT
WEEK. AT THIS TIME...LOOKING AT THE COOLER PERIODS COMING FRIDAY
AND MON/TUES...WITH REBOUNDING TEMPS IN BETWEEN.

THE START OF THE LONG TERM PERIOD FINDS THE CWA ON THE BACKSIDE OF
A  STRONG SURFACE COLD FRONT...WHICH BY FRIDAY EVENING LIES FROM
NRN TX UP INTO ERN WI. IN THE UPPER LEVELS...THE LOW PRESSURE
SYSTEM RESPONSIBLE FOR PUSHING THIS FRONT THROUGH LOOKS TO BE SET
UP NEAR THE MN/SD/ND BORDER AREA. THROUGH THE OVERNIGHT HOURS AND
INTO FRIDAY...DRY CONDITIONS REIGN AS NORTHWESTERLY FLOW RETURNS
OVER THE PLAINS...SITTING BETWEEN THE EASTWARD MOVING SYSTEM AND
RIDGING BUILDING ACROSS THE WEST/ROCKIES. WINDS WILL START THE
PERIOD OFF ON THE GUSTY SIDE...BUT AS SURFACE HIGH PRESSURE
GRADUALLY BUILDS IN FROM THE WEST...SPEEDS WILL TAPER OFF. AT 12Z
FRIDAY...THE SFC RIDGE AXIS IS JUST OFF TO THE WEST OF THE
CWA...BUT ESP DURING THE AFTERNOON HOURS IT WILL SLIDE FURTHER
IN...BRINGING LIGHT/VARIABLE WINDS BY EVENING. AS FAR AS
TEMPERATURES GO...FRIDAY WILL BE THE FIRST DAY SINCE THE 12TH THAT
HIGHS HAVE BEEN BELOW AVERAGE. WILL BE QUITE A CHANGE FROM TODAYS
60S/70S...WITH THE FORECAST CALLING FOR UPPER 30S IN THE NORTHEAST
TO MID 40S IN THE SOUTHWEST.

AS WE GET INTO THE WEEKEND...THIS COOL DOWN IS A BRIEF ONE...WITH
MODELS IN PRETTY GOOD AGREEMENT SHOWING WARMER AIR MAKING ITS WAY
BACK INTO THE REGION. ON SATURDAY...THE WESTERN CONUS REMAINS
UNDER  THE INFLUENCE OF THE UPPER LEVEL RIDGE...THOUGH IT IS A
FAIRLY BROAD ONE. ALREADY BY SUNRISE SATURDAY...THE SURFACE HIGH
WHICH HELPED TO KEEP THINGS COOL ON FRIDAY HAS SHIFTED OFF TO THE
E/SE OF THE CWA...WITH A TROUGH OF LOW PRESSURE DEVELOPING OVER
THE HIGH PLAINS. SOUTHERLY WINDS RETURN TO THE CWA...WITH MODELS
SHOWING MORE W/SWRLY WINDS LATER IN THE DAY AS THE SFC TROUGH
SHIFTS INTO THE CWA. HIGH TEMPERATURES ON SATURDAY LOOKING TO BE
ARND 10 DEGREES WARMER THAN FRIDAY...WITH NEAR 50 IN THE EAST TO
MID/UPPER 50S IN THE WEST.

SATURDAY NIGHT/SUNDAY...A WEAK UPPER LEVEL DISTURBANCE MOVING
THROUGH THE MAIN FLOW ACROSS THE DAKOTAS WILL PUSH ANOTHER FRONT
THROUGH THE CWA. THIS ONE DOESNT HAVE QUITE THE COLDER PUSH OF THE
PREVIOUS ONE...DOESNT BRING ANY PRECIPITATION BUT SHOULD SEE A
FEW MORE CLOUDS. LOOKING AT HIGHS IN THE UPPER 40S NORTH TO MID
50S SOUTH.

A LITTLE MORE UNCERTAINTY ARISES AS WE GET INTO MONDAY/MONDAY
NIGHT  REGARDING PRECIPITATION CHANCES. THE UPPER LEVEL FLOW
ACROSS THE REGION SHIFT TO BECOME MORE ZONAL AHEAD OF YET ANOTHER
UPPER LEVEL DISTURBANCE...WHICH MOVES OUT OF THE NRN ROCKIES AND
ONT THE PLAINS. THE PAST COUPLE OF MODEL RUNS HAVE REALLY BACKED
OFF ON THE AMPLITUDE/STRENGTH OF THIS WAVE...WITH BOTH THE 12Z
EC/GFS KEEPING THE BETTER CHANCES TO THE NORTH OF THE
CWA...ASSOCIATED WITH AN UPPER LEVEL JET ENTRANCE REGION. ONLY
MINOR ADJUSTMENTS WERE MADE TO THE SLIGHT CHANCE POPS IN PLACE FOR
MONDAY...BUT WITH MODELS SHOWING THE BETTER CHANCES COMING PRE-00Z
TUESDAY...DID REMOVE THOSE EVENING/OVERNIGHT POPS. DID KEEP PTYPE
AS SNOW /MODELS SHOWING IT NOT AMOUNTING TO MUCH FOR OUR CWA/ WITH
THE COLDER AIR USHERED IN WITH THIS DISTURBANCE...HIGHS ON MONDAY
FORECAST TO TOP OUT IN THE LOWER/MID 30S IN THE NORTH TO LOWER 40S
IN THE SOUTH.

HIGHER CONFIDENCE RETURNS INTO TUESDAY AND WEDNESDAY...WITH MORE
SOLIDLY NORTHWESTERLY FLOW RETURNING IN THE UPPER LEVELS AS
RIDGING  ONCE AGAIN DEVELOPS ACROSS THE WRN CONUS. TUESDAY IS
EXPECTED TO REMAIN ON THE COOLER SIDE AS THE SFC RIDGE AXIS
REMAINS OVER THE CWA...KEEPING HIGHS IN THE MID 30S/LOWER 40S.
WITH THE UPPER LEVEL RIDGE BUILDING FURTHER NORTH AND STARTING TO
SLIDE EAST...WARMER AIR WILL ONCE AGAIN MAKE ITS WAY ONTO THE
PLAINS...AND AT THIS POINT HIGHS ON WEDNESDAY LOOK TO BUMP UP INTO
THE LOWER/MID 40S EAST TO NEAR 50 IN THE W/SW. IF MODELS HOLD ON
TO THIS PATTERN...TEMPS WILL NEED UPWARD ADJUSTMENTS.

FIRE WEATHER...PLENTY OF DRY AIR MIXING DOWN FOR TODAY AS
TEMPERATURES SOAR...WITH OUR WESTERN KANSAS COUNTIES FLIRTING WITH
FIRE WEATHER ISSUES...BUT WIND JUST TO THE WEST RELAXES THANKS TO
THE SURFACE TROUGH AND AS IT MOVES EAST...SO IT MAY WIND UP BEING A
CLOSE CALL...AS PHILLIPSBURG IS JUST BELOW 20 PERCENT HUMIDITY AND
WIND ABOVE 20 MPH...BUT THIS PROBABLY WILL NOT LAST MORE THAN A FEW
HOURS AND PHILLIPSBURG IS THE DRIEST STATION COMPARED TO SURROUNDING
SITES.

THERE IS POTENTIAL FOR SOME ELEVATED FIRE DANGER WITH INCREASED
WIND...BUT THE COLDER AIR BEHIND THE COLD FRONT SHOULD MAKE IT IN
TIME TO PRECLUDE ANY WATCH AT THIS TIME AS RELATIVE HUMIDITY
LEVELS SHOULD STAY PRIMARILY ABOVE 20 PERCENT. ALSO...SOME
MOISTURE POOLING AHEAD OF THE FRONT COULD BRING DEWPOINTS UP A BIT
BEFORE THEY TUMBLE DURING THE LATE AFTERNOON...WITH TEENS FOR
DEWPOINTS IN THE WESTERN CWA. RIGHT NOW I ANTICIPATED RELATIVE
HUMIDITY BOTTOMING OUT IN THE 20 TO 30 PERCENT RANGE...LOWER IN
KANSAS WHERE WIND WILL BE A BIT LIGHTER.

CLIMATE...WE ARE NOW IN THE LATTER STAGES OF WHAT WILL BE THE
WARMEST 10-DAY STRETCH OF MID-LATE NOVEMBER WARMTH IN 11 YEARS FOR
MUCH OF THE AREA.  BASED ON OBSERVATIONS FROM THE PAST SEVERAL
DAYS...ALONG WITH FORECAST PROJECTIONS FOR THANKSGIVING DAY...THE
10-DAY AVERAGE HIGH TEMPERATURE AT GRAND ISLAND FROM NOV. 13-22
WOULD END UP BEING 61.4 DEGREES. THE LAST TIME A 10-DAY STRETCH OF
HIGHS AVERAGED WARMER THAN THIS AT GRAND ISLAND DURING MID-LATE
NOVEMBER WAS 11 YEARS AGO IN 2001...WHEN THE AVERAGE HIGH BETWEEN
THE EXACT SAME SET OF DAYS NOV. 13-22 WAS A REMARKABLE 65.1 DEGREES.
IN FACT...THIS 10-DAY STRETCH OF 2001 WARMTH WAS ACTUALLY THE
WARMEST ON RECORD FOR MID-LATE NOVEMBER OVER THE ENTIRE PERIOD OF
RECORD DATING 117 YEARS BACK TO 1895.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...HALBLAUB
AVIATION...HALBLAUB
SHORT TERM...HEINLEIN
FIRE WX...HEINLEIN
LONG...ADO
CLIMATE...PFANNKUCH
Hazardous weather outlook, Nov 21, 1:59 PM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
159 PM CST WED NOV 21 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
221215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
159 PM CST WED NOV 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THIS AFTERNOON...FIRE DANGER WILL BE ELEVATED...ESPECIALLY WEST OF
HIGHWAY 183...DUE TO GUSTY WINDS AND LOW HUMIDITY LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FIRE DANGER WILL BE ELEVATED DURING THE AFTERNOON ON
THANKSGIVING...ESPECIALLY SOUTHWEST OF A LINE FROM KEARNEY NEBRASKA
TO BELOIT KANSAS...WITH GUSTY NORTHWEST WINDS AND LOW RELATIVE
HUMIDITY OCCURRING BEHIND A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

Nearby

Wind Advisories in Nebraska, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.